MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BAND, 24 FR., 30°, STERILE, SINGLE USE, 12 PCS.; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BAND, 24 FR., 30°, STERILE, SINGLE USE, 12 PCS.; HF-RESECTION ELECTRODES
Model Number A22223C
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the loop electrode¿s cutting performance was perceived as insufficient.As a result, the intended procedure was canceled and will have to be rescheduled.No further information was provided but there was no adverse event or patient injury during the procedure.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation.Therefore, the manufacturer's evaluation was exclusively performed on the basis of the provided information.According to the available documentation, the end user reports an insufficient power delivered by the 30° hf-resection electrode.It was also reported that an inspection of the electrode was conducted prior to the procedure where no abnormalities were found.Furthermore, a manufacturing and quality control review was performed for the affected lot number of the hf-resection electrode without showing any abnormalities.Therefore, this event/incident was attributed to use error.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, BAND, 24 FR., 30°, STERILE, SINGLE USE, 12 PCS.
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9080334
Report Number9610773-2019-00124
Device Sequence Number14119566
Product Code KNS
UDI-Device Identifier14042761029466
UDI-Public14042761029466
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberA22223C
Device Catalogue NumberA22223C
Device Lot Number1000022642
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED RESECTOSCOPE; UNSPECIFIED VALLEYLAB GENERATOR
Outcome Attributed to Adverse Event Hospitalization;